Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Diffeomorphisms and volume-preserving embeddings of noncompact manifolds

Authors: R. E. Greene and K. Shiohama
Journal: Trans. Amer. Math. Soc. 255 (1979), 403-414
MSC: Primary 58D10; Secondary 53C42
MathSciNet review: 542888
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem of J. Moser that any two volume elements of equal total volume on a compact manifold are diffeomorphism-equivalent is extended to noncompact manifolds: A necessary and sufficient condition (equal total and same end behavior) is given for diffeomorphism equivalence of two volume forms on a noncompact manifold. Results on the existence of embeddings and immersions with the property of inducing a given volume form are also given. Generalizations to nonorientable manifolds and manifolds with boundary are discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58D10, 53C42

Retrieve articles in all journals with MSC: 58D10, 53C42

Additional Information

PII: S 0002-9947(1979)0542888-3
Keywords: Volume form, diffeomorphism, ends of a manifold, volume-preserving embedding, isometric embedding, odd forms
Article copyright: © Copyright 1979 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia